Journal of Analysis & Number Theory
Journal license

Journal

Journal of Analysis & Number Theory


Volume
& Issue

Volume 4, Issue 1


Published
on

January 1, 2016


Pages

23-27


DOI

Article

An Algorithm for Explicit Form of Fundamental Units of Certain Real Quadratic Fields

Check for updates


Authors

Özen Özer* Affiliation:
Faculty of Engineering, University of Kırklareli, Kırklareli, Turkey
and Ayten Pekin Affiliation:
Faculty of Sciences, Department of Mathematics, Istanbul University, Istanbul, Turkey


Abstract

Quadratic fields have applications in different areas of mathematics such as quadratic forms, algebraic geometry, diophantine equations, algebraic number theory, and even cryptography. The Unit Theorem for real quadratic fields says that every unit in the integer ring of a quadratic field is given in terms of the fundamental unit of the quadratic field. Thus determining the fundamental units of quadratic fields is of great importance. In this paper, we obtained an explicit formulation to determine the forms of continued fraction expansion and fundamental units of certain real quadratic number fields where the period in the continued fraction expansion of the quadratic irrational number of the certain real quadratic fields is equal to 7 by using a practical algorithm for special cases. Moreover, a part of this paper is generalize and complete [2].


Keywords

continued fractions for quadratic irrational numbers, fundamental unit


Citation

Özer, Ö. & Pekin, A. (2016). An algorithm for explicit form of fundamental units of certain real quadratic fields. Journal of Analysis & Number Theory, 4(1), 23–27. https://doi.org/10.18576/jant/040104

Published by: Engineering Journals

Engineering Journals Logo